Alert archive / Ohio / Flash Flood Warnings in 2022

Flash Flood Warning 19, NWS Charleston, WV

June 16, 2022Morgan County, Washington County, Ohio; Pleasants County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 16, 2022, 10:36 PM EDT for Morgan County, Washington County, Ohio; Pleasants County, West Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2022, 10:36 PM EDT (02:36 UTC)
Expired
Jun 17, 2022, 4:30 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Morgan County, OH, Washington County, OH, Pleasants County, WV

The radar

The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:31 AM EDTFLASH FLOOD8 Wnw Matamoras, OHFLOODING ON THE LITTLE MUSKINGUM RIVER.
Jun 17, 3:30 AM EDTFLASH FLOOD3 Ssw Lower Salem, OHFLOODING ON DUCK CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 175 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

682 
WGUS51 KRLX 170236
FFWRLX
OHC115-167-WVC073-170830-
/O.NEW.KRLX.FF.W.0019.220617T0236Z-220617T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1036 PM EDT Thu Jun 16 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Morgan County in southeastern Ohio...
  Washington County in southeastern Ohio...
  Central Pleasants County in northwestern West Virginia...

* Until 430 AM EDT.

* At 1036 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas. Small creeks
           and streams were already rising rapidly, and Duck
           Creek is likely to flood at Macksburg and Whipple, as
           well as other locations along it, and other small
           creeks and streams in the warned area, through the
           overnight.

* Some locations that will experience flash flooding include...
  Marietta, St. Marys, McConnelsville, Beverly, Williamstown, 
  Belmont, Newport, Matamoras, Malta, Lowell, Stockport, Bristol, 
  Macksburg, Lower Salem, Hackney, Devola, Eagleport and New 
  Matamoras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3977 8202 3975 8164 3967 8164 3966 8159
      3959 8159 3958 8147 3965 8147 3965 8145
      3963 8145 3963 8141 3960 8139 3959 8128
      3961 8128 3961 8126 3958 8126 3957 8104
      3954 8104 3939 8121 3936 8131 3961 8203

FLASH FLOOD...RADAR INDICATED

$$

TRM
1 follow-up statement
517 
WGUS71 KRLX 170658
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
258 AM EDT Fri Jun 17 2022

OHC115-167-WVC073-170830-
/O.CON.KRLX.FF.W.0019.000000T0000Z-220617T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-Washington OH-Pleasants WV-
258 AM EDT Fri Jun 17 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT EARLY THIS 
MORNING FOR MORGAN, WASHINGTON AND CENTRAL PLEASANTS COUNTIES...

At 258 AM EDT, Between 1.5 and 3 inches of rain have fallen. Flash 
flooding is ongoing, including along Duck Creek and the Little 
Muskingum River.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Gauges reported.

IMPACT...Flash flooding of creeks, streams and smaller rivers.

Some locations that will experience flash flooding include...
  Marietta, St. Marys, McConnelsville, Beverly, Williamstown, 
  Belmont, Newport, Matamoras, Malta, Lowell, Stockport, Bristol, 
  Macksburg, Lower Salem, Hackney, Devola, Eagleport and New 
  Matamoras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3977 8202 3975 8164 3967 8164 3966 8159
      3959 8159 3958 8147 3965 8147 3965 8145
      3963 8145 3963 8141 3960 8139 3959 8128
      3961 8128 3961 8126 3958 8126 3957 8104
      3954 8104 3939 8121 3936 8131 3961 8203

FLASH FLOOD...GAUGE INDICATED

$$

RPY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 8:20 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 16, 8:20 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
820 PM EDT Thu Jun 16 2022

.SYNOPSIS...
Thunderstorms continue into the night. Cold front Friday with
additional storms. High pressure brings dry,cooler weather this
weekend. Heat and some humidity return next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 820 PM thursday...

Temperatures and heat indices are lowering across the area this
evening; therefore, the heat advisory has been allowed to
expire. Have made a few more changes to the evening's PoPs to
better reflect the current track of showers/storms. No other
changes are needed at this time.

As of 605 PM Thursday...

Showers and thunderstorms are approaching our northwestern
border this evening and are expected to gradually spread further
into the area through tonight. Have updated PoPs for the
evening to better reflect the current location and timing of
showers and storms. Otherwise, the current forecast remains on
track with no significant changes needed at this time.

As of 120 PM Thursday...

Latest surface map shows a stationary front to the east of our area
with a cold front located to the northwest.  The storms that
developed across portions of our mountain counties earlier this
morning had pushed east of our area.

The surface front is expected to approach the area tonight before
pushing southeast on Friday.

While not much precipitation is associated with the front at this
time. models suggest showers and storms will develop along the
boundary and push into portions of southeast Ohio and the northern
lowland counties of West Virginia this evening.  Other more isolated
storms may develop just about anywhere else across the area this
afternoon and evening.

SPC has indicated there is a slight risk of severe thunderstorms
across the northern half of our area with a marginal risk across the
south. Looking at 12 UTC upper air obs from the region, mid-level
lapse rates are fairly steep and the overall atmosphere should be
able to support strong to possibly severe storms.  For greater
detail, please see the latest SPC Day one outlook.../SWODY1/.

WPC also has indicated that portions of the region have a marginal
risk of excessive rainfall.  With PWAT values in excess of 1.5
inches, we will have to monitor for any water issues.

There should be a minimum in convective activity for a period of
time tonight. However, a weak mid-level wave is forecast to move
across the area on Friday. The combination of the cold front, this
feature and a warm moist unstable airmass suggests additional
storms should develop along and ahead the boundary as it pushes
southeast.

Highs on Friday are forecast to still be above normal.  However,
they should be several degrees cooler. These cooler temperatures
and drier air behind the front should result in Heat Index
values only in the 80s and low 90s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 310 PM Thursday...

A stout late spring cold front exits right at the start of this
short term period, Friday evening, taking the last of any
showers and thunderstorms southeast, out of the area. Models
indicate sufficiently dry low level air to preclude significant
fog or stratus, although forecast soundings do suggest there
can be stratus or stratocu in the mountains into Saturday
morning.

Otherwise, high pressure building in large and in charge from
the northwest by Sunday carries with it the promise of relief
from both the heat, and the thunderstorms.

Central guidance shows temperatures dropping below normal this
weekend, especially Saturday and Saturday night, trending a bit
lower than the previous package.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 310 PM Thursday...

The heat, and eventually the humidity, return next week, as
ridging builds aloft. With that, the chance for showers, and
afternoon and evening thunderstorms, encroaches northeast
portions of the forecast area Monday night through Tuesday, as a
warm front scoots across the Great Lakes and upper Ohio Valley,
and then farther south through midweek, as the humidity
increases, and a cold front arrives from the northwest. However,
the chance for precipitation should diminish, or at least
retreat northward, for the overnight and early morning hours, on
loss of heating.

Central guidance indicates temperatures returning well above
normal, but with only a gradual and modest increase in dew
points, into the mid to upper 60s across the lowlands for
midweek.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 805 PM Thursday...

VFR is generally expected to continue through tonight, though
temporary reductions to MVFR or worse may occur within storms.
A few storms have developed along the mountains, while more
robust storms are present to the north. Showers and storms are
expected to continue near PKB, CKB, EKN, and BKW into early
tonight, then coverage should diminish. Showers and storms are
expected to increase in coverage again during the day Friday as
a cold front crosses through the area. VFR should persist,
except within these showers and storms.

Winds will gradually relax through the evening, with light
southwesterly flow then expected overnight. Winds strengthen
to around 6-12KTs, with gusts of 15-25KTs during the day
Friday. Winds remain southwesterly ahead of the front, then
transition to west-northwesterly in its wake.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Duration and extent of showers/storms
tonight could vary from the forecast. Patchy valley fog could
be possible overnight. Timing/extent of showers and storms on
Friday may also vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 06/17/22
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z SATURDAY...
River Valley Fog with IFR conditions may occur Sunday morning
and again Monday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/TRM/JLB
NEAR TERM...JSH/JLB
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JLB
Hazardous weather outlook, Jun 16, 8:52 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
852 PM EDT Thu Jun 16 2022

OHZ066-067-075-076-WVZ009>011-017>020-028>032-039-040-525-526-180100-
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Randolph-Southeast Randolph-
852 PM EDT Thu Jun 16 2022

...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 1 AM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A Slight Risk for severe thunderstorms exists tonight. Damaging
winds and large hail will be the main hazards, but a tornado or two
can not be ruled out. Localized flooding issues will also be possible
in areas of heavy rain or for locations that receive multiple
storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-103-OHZ083>087-WVZ006>008-014-016-180100-
Greenup-Boyd-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Cabell-Mason-
Jackson WV-Putnam-Roane-
852 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

A Slight Risk for severe thunderstorms exists tonight. Damaging
winds and large hail will be the main hazards, but a tornado or two
can not be ruled out. Localized flooding issues will also be possible
in areas of heavy rain or for locations that receive multiple
storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ102-105-VAZ003-004-WVZ005-013-024-025-033-034-180100-
Carter-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-
McDowell-Wyoming-
852 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southern West
Virginia and western West Virginia.

.DAY ONE...Tonight.

A Marginal Risk for severe thunderstorms exists tonight. Damaging
winds and large hail will be the main hazards, but localized flooding
issues will also be possible in areas of heavy rain or for locations
that receive multiple storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Marginal Risk for severe thunderstorms exists for Friday. Damaging
winds and large hail will be the main hazards, but localized
flooding issues will also be possible in areas of heavy rain or for
locations that receive multiple storms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ015-026-027-515>520-523-524-180100-
Kanawha-Boone-Clay-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Pocahontas-Southeast Pocahontas-
852 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...Tonight.

A Slight Risk for severe thunderstorms exists tonight. Damaging
winds and large hail will be the main hazards, but a tornado or two
can not be ruled out. Localized flooding issues will also be possible
in areas of heavy rain or for locations that receive multiple
storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Marginal Risk for severe thunderstorms exists for Friday. Damaging
winds and large hail will be the main hazards, but localized
flooding issues will also be possible in areas of heavy rain or for
locations that receive multiple storms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ521-522-180100-
Northwest Webster-Southeast Webster-
852 PM EDT Thu Jun 16 2022

...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 1 AM EDT FRIDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A Slight Risk for severe thunderstorms exists tonight. Damaging
winds and large hail will be the main hazards, but a tornado or two
can not be ruled out. Localized flooding issues will also be possible
in areas of heavy rain or for locations that receive multiple
storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Marginal Risk for severe thunderstorms exists for Friday. Damaging
winds and large hail will be the main hazards, but localized
flooding issues will also be possible in areas of heavy rain or for
locations that receive multiple storms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 16, 10:05 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
1005 PM EDT Thu Jun 16 2022

OHZ076-WVZ010-011-019-020-170230-
Washington OH-Doddridge WV-Ritchie WV-Pleasants WV-Tyler WV-
1005 PM EDT Thu Jun 16 2022

...A strong thunderstorm will impact portions of northeastern
Washington, Pleasants, northeastern Ritchie, southwestern Doddridge
and southwestern Tyler Counties through 1030 PM EDT...

At 1005 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pennsboro, or 7 miles north of Harrisville, moving southeast at 30
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrisville, St. Marys, Pennsboro, Belmont, West Union, North Bend
State Park, Newport, Matamoras, Ellenboro, Pullman, Auburn, Maxwell,
Mountain, Hebron, Pike, Berea, Highland, Greenwood, Blandville and
Avon.

This includes Route 50 in West Virginia between mile markers 31 and
54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Ohio...and northern, north central and northwestern West
Virginia.

&&

LAT...LON 3920 8062 3911 8079 3911 8081 3910 8081
      3908 8084 3907 8088 3905 8090 3947 8143
      3958 8117
TIME...MOT...LOC 0205Z 313DEG 26KT 3932 8103

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

12
Local storm report, Jun 16, 10:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1006 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND DMG     6 NNE ROCK CAVE         38.92N 80.32W
06/16/2022                   UPSHUR             WV   911 CALL CENTER

            MULTIPLE TREES DOWN. TIME ESTIMATED BY
            RADAR.

&&

ARJ
Local storm report, Jun 16, 10:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1007 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND DMG     1 S SAINT MARYS         39.39N 81.20W
06/16/2022                   PLEASANTS          WV   PUBLIC

            REPORT OF TREE DOWN ALONG ROUTE 16.

&&

JLB
Special weather statement, Jun 16, 10:16 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
1016 PM EDT Thu Jun 16 2022

OHZ076-WVZ009-010-017-019-170245-
Washington OH-Wirt WV-Ritchie WV-Wood WV-Pleasants WV-
1016 PM EDT Thu Jun 16 2022

...A strong thunderstorm will impact portions of southwestern
Washington, southwestern Pleasants, southwestern Ritchie,
northeastern Wirt and central Wood Counties through 1045 PM EDT...

At 1016 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Boaz, or 7 miles east of Parkersburg, moving
southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Parkersburg, Marietta, Belpre, Vienna, Williamstown, Boaz,
Mineralwells, North Hills, Lowell, Cairo, Willow Island, Walker,
Nutter Farm, Petroleum, Schultz, Waverly, Fleming, Freeport,
Davisville and Greencastle.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 171 and 186.
 Interstate 77 in Ohio between mile markers 1 and 5.
 Route 50 in West Virginia between mile markers 5 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Ohio...and northwestern West Virginia.

&&

LAT...LON 3940 8177 3954 8151 3916 8104 3899 8126
TIME...MOT...LOC 0216Z 312DEG 22KT 3928 8141

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

12
Local storm report, Jun 16, 10:25 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     LOWER SALEM             39.56N 81.39W
06/16/2022                   WASHINGTON         OH   911 CALL CENTER

            MULTIPLE TREES DOWN ACROSS THE AREA.

&&

JLB
Local storm report, Jun 16, 10:27 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1027 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     LOWER SALEM             39.56N 81.39W
06/16/2022                   WASHINGTON         OH   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            LOWER SALEM. MULTIPLE TREES DOWN ACROSS THE
            AREA.

&&

JLB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:04 PM EDTSevere Thunderstorm WarningRLXPerry26 min
Jun 16, 8:20 PM EDTSevere Thunderstorm WarningRLXWashington25 min
Jun 16, 8:26 PM EDTSevere Thunderstorm WarningRLXWashington19 min
Jun 16, 8:33 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry27 min
Jun 16, 9:06 PM EDTSevere Thunderstorm WarningRLXWashington24 min
Jun 16, 9:13 PM EDTSpecial Weather StatementRLXWashington32 min
Jun 16, 9:29 PM EDTSevere Thunderstorm WarningRLXWashington31 min
Jun 16, 9:50 PM EDTSpecial Weather StatementRLXWashington25 min
Jun 16, 10:16 PM EDTSpecial Weather StatementRLXWashington29 min
Jun 17, 4:19 AM EDTAreal Flood WarningRLXWashington34 hr
Jun 17, 1:51 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence24 min
Jun 17, 2:11 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence49 min
Jun 16, 8:01 PM EDTSevere Thunderstorm WarningRLXDoddridge, Tyler29 min
Jun 16, 8:23 PM EDTSevere Thunderstorm WarningRLXGilmer, Lewis, Upshur52 min
Jun 16, 8:31 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison44 min
Jun 16, 8:42 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis, Ritchie, Tyler33 min
Jun 16, 8:59 PM EDTFlash Flood WarningRLXGilmer, Lewis, Upshur6 hr
Jun 16, 9:14 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Harrison, Lewis, Randolph, Upshur and 1 more31 min
Jun 16, 9:25 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer28 min
Jun 16, 9:44 PM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Pocahontas, Randolph, Upshur, Webster31 min
Jun 16, 10:05 PM EDTSpecial Weather StatementRLXPleasants25 min
Jun 16, 10:13 PM EDTSevere Thunderstorm WarningRLXBraxton, Pocahontas, Randolph, Webster32 min
Jun 16, 10:40 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Randolph, Webster35 min
Jun 16, 10:49 PM EDTSpecial Weather StatementRLXFayette26 min
Jun 16, 10:56 PM EDTSpecial Weather StatementRLXPleasants, Tyler34 min
Jun 16, 11:11 PM EDTSpecial Weather StatementRLXNicholas19 min
Jun 16, 11:17 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh58 min
Jun 16, 11:19 PM EDTSpecial Weather StatementRLXPocahontas11 min
Jun 17, 12:16 AM EDTSpecial Weather StatementRLXSummers29 min
Jun 17, 12:49 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne41 min
Jun 17, 1:19 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane26 min
Jun 17, 1:27 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln33 min
Jun 17, 1:28 PM EDTSevere Thunderstorm WarningRLXWayne32 min
Jun 17, 1:35 PM EDTSevere Thunderstorm WarningRLXWayne25 min
Jun 17, 1:42 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane33 min
Jun 17, 1:55 PM EDTSpecial Weather StatementRLXRandolph35 min
Jun 17, 1:59 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, McDowell and 3 more31 min
Jun 17, 2:30 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, McDowell, Mingo, Raleigh, Wyoming30 min
Jun 17, 2:33 PM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Cabell, Clay, Fayette, Kanawha and 6 more57 min
Jun 17, 3:00 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXClay, Fayette, Kanawha, Nicholas, Pocahontas, Webster30 min
Jun 17, 3:29 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster31 min
Jun 17, 3:35 PM EDTFlash Flood WarningRLXClay, Fayette, Nicholas4 hr
Jun 17, 3:40 PM EDTFlash Flood WarningRLXJackson, Kanawha, Putnam, Roane3 hr
Jun 17, 4:15 PM EDTFlash Flood WarningRLXNicholas3 hr

Nearby

Flash Flood Warnings in Ohio, 2022Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.